MAUDE Adverse Event Report: COVIDIEN LP KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN LP KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710859
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported they couldn't remove the guide wire once inserted.Per additional information provided on january 22, 2026, the hydromer coating on the inner diameter of the tube was not activated by injecting approximately 10 ml of water prior to insertion as staff were not aware of this requirement prior to insertion.They attempted to flush with 10ml of water after placing the tube but the stylet would not loosen.The tube was removed and replaced with a salem sump ng as the weighted tubes would not release the guidewire even with the activation of the hydromer coating.There was no significant harm to the patient, just the discomfort of additional ng insertion and manipulation of the initially inserted tube.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported they couldn't remove the guide wire once inserted.
 
Additional Manufacturer Narrative
One used device was received for investigation.The device was evaluated but the reported condition was not observed.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.A gemba walk was held in the production area.As a result, it was concluded that the current manufacturing activities are running according to product specifications meeting quality acceptance criteria, validation processes, and released procedures.The investigation was carried out with the multifunctional team, all processes and controls were found to be followed correctly, including packaging and all inspections performed on the product.No conditions were found that could trigger the reported condition.Based on all available information, a definitive root cause could not be determined at this time.The potential root cause indicates that this problem could occur due to improper use of the procedure if the instructions for use are not followed.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN LP
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key24067625
Report Number1423537-2026-00011
Device Sequence Number18420380
Product Code KNT
UDI-Device Identifier10884521518766
UDI-Public(01)10884521518766(10)2219308964
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884710859
Device Catalogue Number8884710859
Device Lot Number2219308964
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date01/22/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown